Discussions By Condition: I cannot get a diagnosis.

Sick every 5 weeks

Posted In: I cannot get a diagnosis. 10 Replies
  • Posted By: Annie33
  • January 20, 2008
  • 06:36 PM

Approximately every 5 weeks, right on schedule, I get sick. I just don't feel good. And I completely lose my appetite. I have this for approximately 5 days. Throughout that time, I am not able to eat hardly anything. I usually lose 5 lbs. Then after 5 days, I start to feel normal again. I get my appetite back. And I regain the weight that I lost, only to lose it again in another 5 weeks, when I get sick again. I have had this for several years now. I have been to several Dr.'s. But no one seems to have a diagnosis for this. Has anyone heard of anything like this?

Reply Flag this Discussion

10 Replies:

  • Does it happen just before or after your period? Do you have bowel changes during this time? Diarrhea? Constipation?Janet Lewis RN MSN
    Jankim9597 20 Replies
    • January 20, 2008
    • 06:54 PM
    • 0
    Flag this Response
  • Janet, Thank you for writing me back. I was actually writing this for my mother, who is 83 years old. Therefore, in reply to your question, does she have this before or after her period, she obviously doesn't have periods anymore. And, as far as your other question, she doesn't have any bowel changes during this time -- no constipation or diarrhea. But, then again, she isn't going very much, because she doesn't hardly eat anything for about 5 days. We are so frustrated because this has gone on so long. And it has been so ******n her. If we just knew WHY she was getting sick every 5 weeks!!! Any insight you have into why this is happening to her would be appreciated. Thank you very much. Annie
    Annie33 8 Replies
    • January 21, 2008
    • 10:59 PM
    • 0
    Flag this Response
  • Is your mom on any medications? Does she have bloating, gas or indigestion? How often does she have a bowel movement? Does she take laxatives?Janet
    Jankim9597 20 Replies
    • January 22, 2008
    • 03:28 AM
    • 0
    Flag this Response
  • Janet, In answer to your questions: Yes, my mother is on Synthroid for her Thyroid, Lipitor for High Cholesterol, Zestril for High Blood Pressure, & a regular size Aspirin (325 milligrams) twice a day, to prevent a Stroke, as she had one before. She doesn't have any bloating or indigestion. But she does have gas quite often. And she has a bowel movement every day. But she doesn't take any laxatives. Hope this answers your questions. If you have any insight into the problem, please let me know. Thank you very much. Annie
    Annie33 8 Replies
    • January 23, 2008
    • 02:22 AM
    • 0
    Flag this Response
  • Sick?-High temp? nausea?Can she remember if this coinsided with starting any of her medication?
    TerryG 120 Replies
    • January 24, 2008
    • 00:10 PM
    • 0
    Flag this Response
  • If it is vomitting then it could be cyclic vomiting.
    Anonymous 42789 Replies
    • January 25, 2008
    • 01:20 AM
    • 0
    Flag this Response
  • TerryG, In answer to your questions, she just feels sick when she gets this every 5 weeks -- no fever or nausea. And she has been on a few medications for several years now. She has also had this sickness for a few years. Therefore, she cannot remember if it started when she started a particular medicine or not. But the medicines she does take are pretty common medicines that many people are on. So who knows? Annie
    Annie33 8 Replies
    • January 25, 2008
    • 02:25 AM
    • 0
    Flag this Response
  • Blood cells grow and mature at different rates, and this five-week cycle made me think it might be a hematologic disorder. Get some lab work and check for anemia, platelets,neutrophil counts etcs.
    rad-skw 1605 Replies
    • January 25, 2008
    • 10:57 AM
    • 0
    Flag this Response
  • The meds you have listed have side-effects as long as your arm.http://www.rxlist.com/cgi/generic/synthroid_ad.htmhttp://www.webmd.com/drugs/drug-3330-Lipitor+Oral.aspxdrugid=3330&drugname=Lipitor+Oral&pagenumber=6http://www.drugs.com/pdr/zestril.htmlIncluding possible interaction between two of these meds.Lipitor in particular seems to concern many people on the web.http://www.askdocweb.com/lipitor3.htmlMaybe try an alternative Regards.
    TerryG 120 Replies
    • January 25, 2008
    • 00:52 PM
    • 0
    Flag this Response
  • Does it happen just before or after your period? Do you have bowel changes during this time? Diarrhea? Constipation?Janet Lewis RN MSN I have the same problem and is it around my period. i also have lupus, endometriosis, erosive esophagitis, and burning mouth syndrome. I am getting very tired and doctors do not help at all. recently diagnosed with restless leg syndrome
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.